Translator Disclaimer
September 2014 On classes of equivalence and identifiability of age-dependent branching processes
Rui Chen, Ollivier Hyrien
Author Affiliations +
Adv. in Appl. Probab. 46(3): 704-718 (September 2014). DOI: 10.1239/aap/1409319556

Abstract

Age-dependent branching processes are increasingly used in analyses of biological data. Despite being central to most statistical procedures, the identifiability of these models has not been studied. In this paper we partition a family of age-dependent branching processes into equivalence classes over which the distribution of the population size remains identical. This result can be used to study identifiability of the offspring and lifespan distributions for parametric families of branching processes. For example, we identify classes of Markov processes that are not identifiable. We show that age-dependent processes with (nonexponential) gamma-distributed lifespans are identifiable and that Smith-Martin processes are not always identifiable.

Citation

Download Citation

Rui Chen. Ollivier Hyrien. "On classes of equivalence and identifiability of age-dependent branching processes." Adv. in Appl. Probab. 46 (3) 704 - 718, September 2014. https://doi.org/10.1239/aap/1409319556

Information

Published: September 2014
First available in Project Euclid: 29 August 2014

zbMATH: 1307.60117
MathSciNet: MR3254338
Digital Object Identifier: 10.1239/aap/1409319556

Subjects:
Primary: 60J80
Secondary: 60J85

Rights: Copyright © 2014 Applied Probability Trust

JOURNAL ARTICLE
15 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.46 • No. 3 • September 2014
Back to Top